Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A proof of the Generalized Banach Contraction Conjecture

Author: Alexander D. Arvanitakis
Journal: Proc. Amer. Math. Soc. 131 (2003), 3647-3656
MSC (2000): Primary 05C55, 47H10
Published electronically: February 26, 2003
MathSciNet review: 1998170
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the notion of $J$-continuity, which generalizes both continuity and the hypothesis in the Generalized Banach Contraction Conjecture, and prove that any $J$-continuous self-map on a scattered compact space, has an invariant finite set. We use the results and the techniques to prove the Generalized Banach Contraction Conjecture.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 05C55, 47H10

Retrieve articles in all journals with MSC (2000): 05C55, 47H10

Additional Information

Alexander D. Arvanitakis
Affiliation: MPLA, Department of Mathematics, University of Athens, 15784 Panepistimiopolis, Athens, Greece

PII: S 0002-9939(03)06937-5
Keywords: Fixed point, GBCC, Banach Contraction Principle, scattered compact
Received by editor(s): May 22, 2002
Received by editor(s) in revised form: July 9, 2002
Published electronically: February 26, 2003
Communicated by: John R. Stembridge
Article copyright: © Copyright 2003 American Mathematical Society